MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11635
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, in the middle of a procedure involving percutaneous transluminal angioplasty (pta) within the left upper superficial femoral artery (sfa), the hub of a flexor raabe guiding sheath separated.Access was obtained in the right common femoral artery and a contralateral approach was used.The access site was reportedly scarred from previous procedures, and access into the groin was difficult; however, the anatomy was not calcified and the user denied meeting resistance.As the user moved the sheath proximally to complete pta of the upper sfa, the hub separated.Another manufacturer's wire and balloon were in the sheath lumen at the time of the event.The hub was not used to pull the device.The dilator was not in place at the time of the event.The sheath was clamped and exchanged for a new sheath, and the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, in the middle of a procedure involving percutaneous transluminal angioplasty (pta) within the left upper superficial femoral artery (sfa), the hub of a flexor raabe guiding sheath separated.Access was obtained in the right common femoral artery and a contralateral approach was used.The access site was reportedly scarred from previous procedures, and access into the groin was difficult; however, the anatomy was not calcified, and the user denied meeting resistance.As the user moved the sheath proximally to complete pta of the upper sfa, the hub separated.Another manufacturer's wire and balloon were in the sheath lumen at the time of the event.The hub was not used to pull the device.The dilator was not in place at the time of the event.The sheath was clamped and exchanged for a new sheath, and the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The hub was separated from the sheath.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The ifu states ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15553491
Report Number1820334-2022-01602
Device Sequence Number2781229
Product Code DYB
UDI-Device Identifier00827002116351
UDI-Public(01)00827002116351(17)240106(10)13671344
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2024
Device Model NumberG11635
Device Catalogue NumberKCFW-7.0-38-70-RB-RAABE
Device Lot Number13671344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT ARMADA BALLOON; BOSTON SCIENTIFIC V18 WIRE
Patient Age71 YR
Patient SexMale